MAUDE Adverse Event Report: TELEFLEX MEDICAL HUDSON ET TUBE, UNCUFFED, 2.5; TUBE, TRACHEAL (W/WO CONNECTOR

TELEFLEX MEDICAL HUDSON ET TUBE, UNCUFFED, 2.5; TUBE, TRACHEAL (W/WO CONNECTOR
Model Number IPN048902
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 09/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A verification of failure mode reported in the current manufacturing process was conducted as follows: 125 samples were taken from the current production; the samples were visually inspected, and issue reported "occlusion - kinked" was not observed in the current manufacturing process.A device history record review was performed, and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.If the sample becomes available at a later date a follow up report will be submitted with investigation results.
 
Event or Problem Description
It was reported "the customer contacted us stating that they have item # kc5-10405 et on hand that is defective.They stated that the tube was placed in the patient, the patient started decompensating, tried to pass a suction catheter through, would get stuck.Extubated patient and reintubated with new tube.They took the suction catheter to an old tube and noticed inside of the tube was narrowed, and the catheter would not pass through".Patient condition reported as "fine".
 
Additional Manufacturer Narrative
Qn#(b)(4) the customer returned one unit 5-10405 et tube, uncuffed, 2.5 for investigation.A suction catheter was also returned.The returned et tube was visually examined with and without magnification.Visual examination revealed that the tube was kinked on the proximal end of the murphy eye.Functional inspection was performed to try and pass the suction catheter through the et tube.The suction catheter was unable to pass the section of the tube that was kinked, confirming the reported complaint.A non-conformance has been opened at the manufacturing site to further investigate this issue.
 
Event or Problem Description

Brand Name
HUDSON ET TUBE, UNCUFFED, 2.5
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key12646544
Report Number3003898360-2021-00933
Device Sequence Number1713160
Product Code BTR
UDI-Device Identifier14026704616814
UDI-Public14026704616814
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K822082
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date03/15/2022
Device Model NumberIPN048902
Device Catalogue Number5-10405
Device Lot Number73C1700406
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2021
Supplement Date Received by Manufacturer02/01/2022
Initial Report FDA Received Date10/18/2021
Supplement Report FDA Received Date02/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/15/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SUCTION CATHETER.; SUCTION CATHETER.; SUCTION CATHETER
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient SexUnknown